WIT Press


Adhesive Contact Problems. A Geometric Nonlinear Theory For Large Scale Problems

Price

Free (open access)

Paper DOI

10.2495/CON930051

Volume

1

Pages

9

Published

1993

Size

729 kb

Author(s)

E.S. Mistakidis & P.D. Panagiotopoulos

Abstract

Adhesive contact problems. A geometric nonlinear theory for large scale problems E.S. Mistakidis", P.D. Panagiotopoulos^ ^Institute of Steel Structures, Aristotle University, GR-54006 Thessaloniki, Greece ^Faculty of Math, and Pyhsics, RWTH, D-5100 Aachen, Germany ABSTRACT Non-monotone, multivalued reaction-displacement laws appear in several mechanical problems and cannot be effectively treated by the classical nu- merical methods for nonlinear laws. On the other hand, contact problems involving monotone laws are easily treated numerically by stable methods of quadratic and convex programming. The paper proposes a new method for the solution of nonmonotone contact problems replacing them at each step by monotone problems. This method finds its justification in the approxi- mation of a hemivariational inequality problem by a sequence of variational inequalities. The proposed method is extended in order to take also into account the geometrical nonlinearity by

Keywords